Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 129, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 7, 1994, 5:40 AM CDT for Pawnee County, Kansas. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1994, 5:40 AM CDT (10:40 UTC)
- Expired
- Jul 7, 1994, 6:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 071040 SVRDDC KSC145-071130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 540 AM CDT THU JUL 7 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...PAWNEE COUNTY AT 538 AM...DEVELOPING SEVERE THUNDERSTORMS WERE INDICATED BY DOPPLER RADAR JUST NORTH OF LARNED AND ALSO 5 MILES WEST OF LARNED NEAR FRIZELL. THE STORMS WERE MOVING EAST/SOUTHEAST AT 25 MILES AN HOUR AND WILL BE IN LARNED BY 550 AM. WIND GUSTS TO AT LEAST 60 MILES AN HOUR WILL OCCUR WITH BLINDING RAIN. SOME HAIL IS ALSO POSSIBLE. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER( CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:47 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 7, 3:47 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 AM CDT THU JUL 7 1994 88D INDCTG INCRSG TRW ON SRN END OF TRW COMPLEX. IF CAP WAS WKR I'DE BE A TAD BUSY. AS IT STANDS...SIGNIFICANT SFC MOIST CONVERG AS DEPICTED BY ADAP IS HELPING UNUF TO LIFT ABOVE THE CAP ON THE SRN END. PLUS CAA IS PRBLY SPRDG INTO THE AREA IN MID LVLS. THNK THIS CONVECT WL CONT TO INCRS NEXT 1 TO 2 HRS AND BUILD SOME MORE SWRD B4 WKNG. HIGHER POPS FOR NRN CWA AND THEN EASTERN CWA LATER TODAY. CONVECTION WL MOVE SFC BNDRY FURTHER EAST THAN PROGS. TEMPS TO BE A WILD GUESS BUT WL PLAY FAIRLY CLOSE TO GUID...MAYBE A SHADE HIGHER. DDC 089/059 33 GCK 088/057 33 EHA 087/058 11 LBL 088/059 11 " HYS 087/058 55 P28 095/065 44 HUTTON
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.